Alert archive / Ohio / River Flood Warnings in 2008

River Flood Warning 93, NWS Cleveland, OH

June 26, 2008Stark County, Ohio

NWS Cleveland, OH issued this river flood warning at Jun 26, 2008, 10:16 PM EDT for Stark County, Ohio. It took effect at Jun 27, 2008, 1:01 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2008, 10:16 PM EDT (02:16 UTC)
In effect from
Jun 27, 2008, 1:01 AM EDT
Expired
Jun 27, 2008, 12:01 PM EDT
In force
11 hr
Issued by
NWS Cleveland, OH
Flood severity
Minor

County Stark County, OH

The radar

The Cleveland radar (KCLE), 78 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nimishillen Creek at North Industry (NHSO1).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KCLE 270216
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1016 PM EDT THU JUN 26 2008

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO...

  NIMISHILLEN CREEK NEAR NORTH INDUSTRY

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


OHC151-271016-
/O.NEW.KCLE.FL.W.0093.080627T0501Z-080627T1312Z/
/NHSO1.1.ER.080627T0501Z.080627T0600Z.080627T0712Z.NO/
1016 PM EDT THU JUN 26 2008

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NIMISHILLEN CREEK NEAR NORTH INDUSTRY
* UNTIL FRIDAY MORNING.
* AT 9 PM THURSDAY THE STAGE WAS 6.9 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE
  BY MIDNIGHT TONIGHT AND CREST AROUND 8.5 FEET VERY EARLY FRIDAY 
  MORNING.
* AT 8.0 FEET...FLOODING IS POSSIBLE ALONG NIMISHILLEN CREEK BETWEEN 
  RIDGE AVENUE AND ALLENFORD DRIVE ...AS WELL AS IN LOW LYING AREAS 
  BETWEEN NORTH INDUSTRY AND HOWESTINE.

$$
2 follow-up statements
000 
WGUS81 KCLE 271107
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
707 AM EDT FRI JUN 27 2008

...THE FLOOD WARNING CONTINUES FOR THE NIMISHILLEN CREEK NEAR NORTH
INDUSTRY...

OHC151-271724-
/O.EXT.KCLE.FL.W.0093.000000T0000Z-080627T1724Z/
/NHSO1.1.ER.080627T0752Z.080627T1022Z.080627T1124Z.NO/
707 AM EDT FRI JUN 27 2008

...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE NIMISHILLEN CREEK NEAR NORTH INDUSTRY
* UNTIL THIS AFTERNOON.
* AT 6 AM FRIDAY THE STAGE WAS 8.4 FEET AND RISING.
* MINOR FLOODING IS OCCURRING MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER IS NEAR CREST AND IS EXPECTED TO DROP 
  BELOW FLOOD STAGE THIS AFTERNOON.
* AT 8.0 FEET...FLOODING IS POSSIBLE ALONG NIMISHILLEN CREEK BETWEEN 
  RIDGE AVENUE AND ALLENFORD DRIVE ...AS WELL AS IN LOW LYING AREAS 
  BETWEEN NORTH INDUSTRY AND HOWESTINE.

$$
000 
WGUS81 KCLE 271601
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1201 PM EDT FRI JUN 27 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  NIMISHILLEN CREEK NEAR NORTH INDUSTRY

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


OHC151-271631-
/O.CAN.KCLE.FL.W.0093.000000T0000Z-080627T1724Z/
/NHSO1.1.ER.080627T0752Z.080627T1222Z.080627T1513Z.NO/
1201 PM EDT FRI JUN 27 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE NIMISHILLEN CREEK NEAR NORTH INDUSTRY.
* AT 11 AM FRIDAY THE STAGE WAS 7.9 FEET AND FALLING.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE LATE THIS MORNING AND 
  WILL CONTINUE TO FALL TO AROUND 2.9 FEET BY TOMORROW MORNING.
* AT 8.0 FEET...FLOODING IS POSSIBLE ALONG NIMISHILLEN CREEK BETWEEN 
  RIDGE AVENUE AND ALLENFORD DRIVE ...AS WELL AS IN LOW LYING AREAS 
  BETWEEN NORTH INDUSTRY AND HOWESTINE.

$$

THOMPSON

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 26, 9:14 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 26, 9:14 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
914 PM EDT THU JUN 26 2008

.SYNOPSIS...
A WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION FOR THE NEXT
FEW DAYS. A COLD FRONT WILL MOVE THROUGH THE AREA ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CONVECTION HAS FINALLY MOVED EAST OF THE AREA THIS EVENING. I CANT
RULE OUT A STRAY SHOWER OR THUNDERSHOWER OVERNIGHT AS WEAK LOW
PRESSURE SYSTEM AND UPPER LEVEL VORT MAX MOVE EAST INTO THE AREA.
FAIRLY GOOD UPWARD VERTICAL MOTION ASSOCIATED WITH THE VORTICITY
MAXIMUM EXPECTED OVER THE AREA BY 12Z AND IT APPEARS BEST CHANCE
WOULD BE WELL AFTER MIDNIGHT.

CURRENT FORECAST TEMPERATURES FOR LOWS LOOK GOOD SO WILL NOT BE
MAKING ANY ADJUSTMENTS THERE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY WILL BE SIMILAR TO TODAY. WE WILL REMAIN IN THE WARM SECTOR
WITH THE WARM AND HUMID AIR MASS OVER THE REGION. ONCE AGAIN IT IS
TOUGH TO FIND A FOCUS FOR THE CONVECTION ON FRIDAY. THE MODELS
HINT AT A WEAK WAVE DURING THE AFTERNOON BUT A FOCUS IS TOUGH TO
LOCATE. THERE WILL LIKELY BE SOME BOUNDARIES FLOATING AROUND FROM
THE PREVIOUS NIGHT CONVECTION. BASED ON THE LACK OF DYNAMICS I
WILL KEEP POPS IN THE SCATTERED CATEGORY ON FRIDAY.

THE BIG FEATURE IN THE SHORT TERM FORECAST IS THE COLD FRONT THAT
WILL APPROACH THE FORECAST AREA ON SATURDAY. THE MODELS ARE IN
GOOD AGREEMENT THAT THE FRONT WILL BE OVER CENTRAL INDIANA AROUND
12Z SAT. THE FRONT SHOULD MOVE ACROSS THE FORECAST AREA 18Z-00Z.
THIS SHOULD BE PRIME TIME FOR SEVERE CONVECTION ON SAT. CURRENT
SPC OUTLOOK INDICATES SLIGHT RISK FOR AREA. IF WE AVOID THE DEBRIS
CLOUD FROM THE CONVECTION FRIDAY NIGHT...A WIDESPREAD SEVERE
WEATHER OUTBREAK IS POSSIBLE ON SAT. I WILL PLACE LIKELY POPS FOR
MOST AREAS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ACTIVE WEATHER PATTERN TO CONTINUE THROUGH THE FIRST HALF OF THE
EXTENDED FORECAST CYCLE ON SUNDAY AND MONDAY. THE ACTIVE PATTERN
WILL RESULT IN A CHANCE OF SHOWERS AND TSTMS BOTH SUNDAY AND MONDAY.
TUESDAY LOOKS LIKE A TRANSITION DAY WITH A HIGH PRESSURE RIDGE
BEGINNING TO BUILD INTO THE AREA. SOME DRYING CONDITIONS WILL
ACCOMPANY THE HIGH PRESSURE. THE HIGH PRESSURE RIDGE WILL CONTINUE
ITS DOMINANCE THROUGH THURSDAY. WILL FOLLOW THE GFS SOLUTION AT
THIS TIME.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
THE ROUND OF THUNDERSTORMS CONTINUES TO DECREASE IN COVERAGE AND
INTENSITY OVER THE TAF SITES. HOWEVER SOME LOCALLY HEAVY RAINFALL
CONTINUES AND MAY AFFECT MFD TO CAK AND YNG. OTHERWISE STORMS OVER
THE LAKE WILL MOVE TOWARDS ERI WHICH HAS THE STRONGEST WIND
POTENTIAL. MAY SEE A GUST APPROACH THE 35-40KT RANGE.

OCCASIONAL MVFR CEILINGS ARE ANTICIPATED UNTIL THE SHOWERS
DISSIPATE AND THEN MAY REDEVELOP WITH SOME FOG AND LOW CLOUDS IF
SKIES CAN CLEAR AFTER 06Z.

.OUTLOOK...WARM AIR ADVECTION PATTERN CONTINUES INTO SATURDAY
WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL
SWEEP THROUGH THE AREA LATE SATURDAY INTO SUNDAY CAUSING MORE
SCATTERED SHOWERS AND THUNDERSTORMS. ANOTHER TROUGH WILL DROP
ACROSS THE AREA LATE SUNDAY AND MONDAY AND BRING MORE
UNSETTLED WEATHER.

&&

.MARINE...
GENERAL S-SW FLOW THROUGH THE END OF THE WEEK AS FRONT STALLS ACROSS
THE CENTRAL LAKES.  SCATTERED THUNDERSTORMS PRIMARILY DURING THE
AFTERNOON HOURS.  POTENTIAL FOR SOME OF THESE STORMS TO REACH STRONG
TO SEVERE LIMITS WITH WINDS WITH WIND GUSTS IN EXCESS OF 35 KNOTS
AND LARGE HAIL.  COLD FRONT WILL FINALLY PUSH SOUTH OF LAKE ERIE
SATURDAY NIGHT INTO SUNDAY MORNING WITH WEST FLOW IN ITS WAKE.
SECONDARY TROUGHS AND CYCLONIC FLOW WILL CONTINUE INTO EARLY NEXT
WEEK

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...GARNET
NEAR TERM...LOMBARDY
SHORT TERM...GARNET
LONG TERM...BC
AVIATION...MULLEN
MARINE...OUDEMAN
Hazardous weather outlook, Jun 26, 5:30 AM EDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
530 AM EDT THU JUN 26 2008

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-270930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
530 AM EDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS MAY BE SEVERE...MAINLY THIS AFTERNOON AND TONIGHT...
ESPECIALLY ACROSS NORTHWEST OHIO. THE STORMS MAY HAVE DAMAGING
WINDS AND ISOLATED LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FOR FRIDAY AND THEY
COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. A COLD FRONT
IS EXPECTED LATER SATURDAY AND SEVERE THUNDERSTORMS ARE POSSIBLE
WITH THE FRONT ON SATURDAY.

ISOLATED SEVERE STORMS MAY OCCUR SUNDAY AND MONDAY AS THE TROUGH
ALOFT DEEPENS AND COLDER AIR ALOFT MOVES IN. TYPICALLY THIS TYPE
OF PATTERN WOULD BRING PULSE TYPE THUNDERSTORMS WITH LOCALIZED
LARGE HAIL AND A SLIGHT THREAT OF THUNDERSTORM DOWNBURST WINDS
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

KOSARIK

In the hours before

Local storm report, Jun 26, 6:51 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
651 PM EDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TSTM WND DMG     AMHERST                 41.40N 82.23W
06/26/2008                   LORAIN             OH   PUBLIC

            NUMEROUS TREES DOWN ON HOMES.

0615 PM     HAIL             LOUISVILLE              40.84N 81.26W
06/26/2008  E0.88 INCH       STARK              OH   PUBLIC

0628 PM     HAIL             CANTON                  40.81N 81.37W
06/26/2008  U0.88 INCH       STARK              OH   PUBLIC

0634 PM     HAIL             WAYNESBURG              40.67N 81.26W
06/26/2008  U1.00 INCH       STARK              OH   PUBLIC

&&

OUDEMAN
Local storm report, Jun 26, 7:10 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
710 PM EDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TSTM WND GST     MEDINA                  41.14N 81.87W
06/26/2008  E60.00 MPH       MEDINA             OH   AMATEUR RADIO

0620 PM     TSTM WND DMG     ELYRIA                  41.38N 82.11W
06/26/2008                   LORAIN             OH   TRAINED SPOTTER

            TREES DOWN.

0630 PM     FLASH FLOOD      3 NW NEW LONDON         41.11N 82.45W
06/26/2008                   HURON              OH   AMATEUR RADIO

            FLOODING AT U.S. 250 AND RTE 162 FITCHVILLE. CLOSING
            ROADS.

0641 PM     HAIL             WAYNESBURG              40.67N 81.26W
06/26/2008  U1.00 INCH       STARK              OH   PUBLIC

&&

OUDEMAN
Local storm report, Jun 26, 7:25 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
725 PM EDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLASH FLOOD      HARTVILLE               40.96N 81.33W
06/26/2008                   STARK              OH   LAW ENFORCEMENT

            ROADS CLOSED DUE TO FLOODING.

&&

OUDEMAN
Local storm report, Jun 26, 8:36 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
836 PM EDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             ERIE                    42.13N 80.09W
06/26/2008  E0.88 INCH       ERIE               PA   PUBLIC

&&
Local storm report, Jun 26, 8:51 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
851 PM EDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     WATERFORD               41.95N 79.99W
06/26/2008  E70 MPH          ERIE               PA   TRAINED SPOTTER

&&
Local storm report, Jun 26, 9:04 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
904 PM EDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     WATTSBURG               42.00N 79.81W
06/26/2008  E70.00 MPH       ERIE               PA   TRAINED SPOTTER

            2 FOOT DIAMETER TREE DOWNED

&&

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:03 PM EDTSpecial Marine WarningCLE57 min
Jun 26, 11:20 PM EDTAreal Flood WarningCLELorain6 hr
Jun 27, 2:13 PM EDTRiver Flood WarningCLELorain31 hr
Jun 27, 3:01 PM EDTSpecial Marine WarningCLE59 min
Jun 27, 5:28 PM EDTSevere Thunderstorm WarningCLEMarion62 min
Jun 27, 6:53 PM EDTAreal Flood AdvisoryCLEMarion107 min

Nearby

River Flood Warnings in Ohio, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.